Alert archive / Vermont / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Aug 28, 2004, 6:25 PM EDT for Addison County, Vermont. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 6:25 PM EDT (22:25 UTC)
- Expired
- Aug 28, 2004, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Addison County, VT
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 282229
FFWBTV
VTC001-290030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
625 PM EDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT
* UNTIL 830 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR BRISTOL...OR ABOUT 9 MILES
NORTHEAST OF MIDDLEBURY. THE STORM PRODUCING FLASH FLOODING WAS
NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
LINCOLN.
THE NATIONAL WEATHER SERVICE RECEIVED A REPORT OF FLOODING AND
BOULDERS ON ROUTE 17.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4418 7316 4419 7318 4423 7297 4415 7294
4409 7294 4405 7288 4405 7284 4402 7303
4403 7313
$$
KJC1 follow-up statement
000 WGUS71 KBTV 282350 FFSBTV VTC001-290030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 750 PM EDT SAT AUG 28 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM EDT FOR... ADDISON COUNTY IN CENTRAL VERMONT VERY HEAVY RAINFALL FROM STATIONARY THUNDERSTORMS HAS PRODUCED FLASH FLOODING IN THE BRISTOL AREA. DOPPLER RADAR INDICATES AROUND 4 INCHES OF RAIN HAS FALLEN IN LESS THAN 2 HOURS NEAR BRISTOL. AS OF 740 PM...THE THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AND ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED THIS EVENING. THE NATIONAL WEATHER SERVICE HAS RECEIVED SEVERAL REPORTS OF FLOODING IN THE BRISTOL AREA INCLUDING WATER OVER A BRIDGE ON ROUTE 116...MUDSLIDES ON MOUNTAIN STREET AND BOULDERS ON ROUTE 17. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:45 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 28, 4:45 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 445 PM EDT SAT AUG 28 2004 UNSETTLED PERIOD OF WX TONITE THRU MONDAY AND MODELS IN GOOD AGREEMENT REGARDING THE OVERALL SYNOPTIC PATTERN DURING THE PERIOD. WITH PWS RANGING FROM 1.8 TO 2.2 INCHES ACRS FA INTO SUNDAY NIGHT...AND LOWERING ONLY SLIGHTLY ONLY DURING MONDAY...HVY RAIN THREAT WILL NEED TO BE MONITORED. .SHORT TERM (TONIGHT THRU TUES)... WARM AND HUMID AIRMASS REMAINS IN PLACE THRU SUNDAY. WEAK CDFNT NORTH OF THE BORDER EXPECTED TO SAG SOUTH TONITE INTO NRN PORTION OF FA. MID LEVEL CAP HAS BEEN EFFECTIVE IN SUPPRESSING CONVECTION THIS PM...SO EXPECTING ONLY WIDELY SCT SHWRS AND PSBL TSRA EARLY TONIGHT. INCREASED CHANCES OF SHRAS/TSRAS OVRNGHT AS FRONT MOVES INTO FA...WITH HIGHEST POPS OVER NW NYS. WEAK WAVE OF LOW PRESSURE THEN TRACKS NORTHEASTWARD ALONG THE BOUNDARY LATER TONITE THRU SUNDAY NITE...MOVING UP THRU ST LWR VLY. OVERRUNNING SHWRS AND EMBEDDED THUNDER ACRS NRN TIER ZONES SUNDAY AM...WITH ONLY CHC SHWRS SRN ZONES. WITH LOW TRACKING NORTH OF FA...FRONT WILL RETURN NORTH AS WRMNT DURING SUNDAY...WITH ENTIRE FA EXPECTED TO BE IN WARM SECTOR LATER SUN INTO SUN NITE. SPC HAS OUR AREA IN SLITE RISK FOR DAY 2. QUESTION IS WHETHER WE SEE ENOUGH SUNSHINE TO ALLOW FOR SUFFICEINT DESTABILIZATION TO OCCUR. BELIEVE SUNSHINE WILL BE LIMITED...SO NO ENHANCED WORDING ATTM...ALTHO SITUATION WILL NEED TO BE MONITORED. CDFNT THEN MOVES INTO WRN PTN OF FA SUN NITE...BUT STALLS FOR A TIME MON INTO MON NITE...ALLOWING FOR ANOTHER WEAK SFC DISTURBANCE TO BRING CONTD CHC SHWRS/THNDSTRMS MON INTO MON NITE. THIS SYSTEM FINALLY MOVES FAR ENOUGH EAST OF FA BY TUES AM TO ALLOW FOR DRIER AIR TO BUILD INTO FA DURING TUESDAY. && .EXTENDED (TUES NITE THRU SAT)... HIGH PRESSURE RIDGE OVER THE NORTHEAST THRU MUCH OF EXTENDED PERIOD...KEEPING SKIES PRETTY CLR. SOME DAYTIME HEATING CU POSSIBLE...ESPECIALLY AS HIGH MVS E/SE BY THURS ALLOWING WARMER/MOISTER GULF AIR INTO REGION. TWO WEAK SYSTEMS APPROACH CWA ON NORTHERN PART OF RIDGE THUR/THUR NITE AND ON SATURDAY. FIRST ONE LOOKS NOT TO MAKE IMPACT FOR NORTHERN ZONES SO WILL KEEP POPS OUT OF REGION ATTM. FRNT WHICH MVS THRU SAT MVS INTO STRONG RIDGE/DRY AIR BUT STILL CHANCE FOR RW AS FRNT LIFTS NORTH AND WILL PUT IN SLIGHT CHANCE FOR THIS RUN. MUCH OF PRECIP/STRONG RH AND DYNAMICS STAY NORTH OF BORDER IN CANADA WITH ASSOCIATED LOWS. && .AVIATION... VFR COND MUCH OF AFTERNOON SCT030-040 BKN070-080. MVFR CONDITIONS OVERNITE INTO SUNDAY SCT015 SCT-BKN030-040. SOME HZ POSSIBLE FROM 00Z-06Z FOR MVFR/VFR COND. CHANCE FOR RW/TRW FROM 07Z THRU 18Z. TRW CHANCE MAINLY BTV WEST. FG OVER NITE AT MPV AND SLK WILL LOWER VSBY 3SM OR LESS. LIGHT/VARIABLE WNDS OVERNITE BECOMG S/SW 5-10KTS BY 10Z-12Z. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && RJS/JN
Hazardous weather outlook, Aug 28, 4:42 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 442 AM EDT SAT AUG 28 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-290841- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 442 AM EDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... THERE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY...MAINLY SOUTH AND EAST OF THE ADIRONDACKS. SHOWERS AND THUNDERSTORMS BECOME MORE NUMEROUS LATE TONIGHT AND EARLY SUNDAY EVERYWHERE. .DAYS TWO THROUGH SEVEN... OCCASIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT BECOMING LESS NUMEROUS MONDAY. OTHERWISE MAINLY DRY WEATHER FOR THE REMAINDER OF THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION NOT REQUIRED AT THIS TIME.
Nearby
Flash Flood Warnings in Vermont, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.